Alert archive / Idaho / Red Flag Warnings in 2007

Red Flag Warning 11, NWS Pocatello, ID

July 19, 20077 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Jul 19, 2007, 3:38 AM MDT for 7 counties in Idaho. It took effect at Jul 19, 2007, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 2007, 3:38 AM MDT (09:38 UTC)
In effect from
Jul 19, 2007, 12:00 PM MDT
Expired
Jul 19, 2007, 9:00 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bear Lake County, ID, Bonneville County, ID, Caribou County, ID, Franklin County, ID, Oneida County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 80 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 9.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2007-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2007-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5483 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPIH 190938
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
338 AM MDT THU JUL 19 2007


...FIRE WEATHER WATCH UPGRADED TO RED FLAG WARNING FOR SOUTHEAST
IDAHO ZONES 405...406...407...412 AND 413 FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITIES FROM NOON UNTIL 9 PM MDT...

IDZ405>407-412-413-192145-
/O.UPG.KPIH.FW.A.0008.070719T1800Z-070720T0300Z/
/O.NEW.KPIH.FW.W.0011.070719T1800Z-070720T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
338 AM MDT THU JUL 19 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR SOUTHEAST IDAHO ZONES 405...406...407...412 AND 413 FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

DRY AIR WILL REMAIN IN PLACE ACROSS EASTERN IDAHO FOR TODAY. A
STORM SYSTEM WILL CONTINUE TO MOVE NORTHWARD TO THE WEST OF THE
AREA . WINDS HAVE BEEN ELEVATED OVERNIGHT IN SOME AREAS AND WILL
BECOME A MORE WIDESPREAD ISSUE THROUGHOUT THE DAY. ALTHOUGH A
WEAK FRONT IS PASSING THROUGH IDAHO THIS MORNING BRINGING SLIGHTLY
COOLER WEATHER...AFTERNOON HUMIDITIES WILL STILL DROP TO 15
PERCENT OR BELOW IN MANY LOCATIONS. WIND GUSTS ARE EXPECTED TO
EXCEED 25 MPH ACROSS THE WARNED AREA...THEREFORE THE WATCH HAS
BEEN UPGRADED TO A RED FLAG WARNING. WINDS AND HUMIDITIES SHOULD
STARTING DECREASING AFTER SUNSET.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS85 KPIH 192145
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
345 PM MDT THU JUL 19 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR ZONES 405/406/407/412/413 FOR LOW HUMIDITY AND GUSTY
WINDS... 
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR ZONES 405/406/407/412/413 FOR LOW HUMIDITY AND
GUSTY WINDS...

IDZ405>407-412-413-200945-
/O.NEW.KPIH.FW.A.0009.070720T1800Z-070721T0300Z/
/O.CON.KPIH.FW.W.0011.000000T0000Z-070720T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
345 PM MDT THU JUL 19 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR LOW HUMIDITY AND GUSTY WINDS...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM
MDT THIS EVENING. 

DRY AIR WILL REMAIN IN PLACE ACROSS EASTERN IDAHO THROUGH FRIDAY. WIND
GUSTS ARE EXCEEDING 25 MPH ACROSS THE WARNED AREA...THEREFORE THE
WARNING REMAINS IN EFFECT UNTIL 9 PM. WINDS AND HUMIDITIES SHOULD
STARTING DECREASING AFTER SUNSET. SIMILAR CONDITIONS ARE EXPECTED
ONCE AGAIN ON FRIDAY. THUS A FIRE WEATHER WATCH HAS BEEN ISSUED
FOR FRIDAY AFTERNOON AND EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 19, 3:20 AM MDT, 18 minutes earlier.

Area forecast discussion, Jul 19, 3:20 AM MDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
320 AM MDT THU JUL 19 2007

.SHORT TERM...TODAY THROUGH SATURDAY. DRY AND HOT SOUTHWEST FLOW
WILL REMAIN OVER EASTERN IDAHO...WITH AFTERNOON TEMPERATURES
REMAINING ABOVE NORMAL...AND VERY LITTLE CHANCE OF PRECIPITATION.
AN ISOLATED THUNDERSTORM IS POSSIBLE ALONG THE WYOMING BORDER THIS
AFTERNOON. HOT...DRY...AND GUSTY WINDS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS IN MANY LOCALES TODAY. SEE THE LATEST FIRE
WEATHER DISCUSSION BELOW FOR THE DETAILS. CANTIN

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. HIGH PRESSURE IS
EXPECTED TO RETROGRADE WESTWARD OVER EASTERN IDAHO BY EARLY NEXT
WEEK. THIS WILL ALLOW FOR AN INCREASE OF MID AND UPPER-LEVEL
MOISTURE FROM THE SOUTH. THIS INCREASED MOISTURE...ALONG WITH
CONTINUED HOT CONDITIONS...WILL LEAD TO THUNDERSTORM ACTIVITY FOR
MUCH OF NEXT WEEK. CANTIN

&&

.AVIATION...ISOLD -TSRA ARE CLEARING OUT OF TWEB343 AS OF EARLY
MORNING. WINDS HAVE ALSO BEEN GUSTY AT TIMES ACROSS EASTERN
IDAHO...ESPECIALLY AS BOUNDARY WORKS EAST ACROSS AREA. GUSTS HAVE
BEEN AROUND 22 KTS OR HIGHER FOR A BRIEF TIME WITH PASSAGE. FOR THE
REST OF TODAY...ISOLATED STORMS ARE POSSIBLE ALONG THE CONT
DIVIDE...AFFECTING TWEB 343 AND 344.  WINDS WILL BE A PROBLEM AT ALL
TAF SITES TODAY AND ALONG TWEB 340...344...345 WITH SOME GUSTS
EXCEEDING 20 KTS AND POSSIBLY CLOSER TO 30 KTS THROUGH EVENING.
KEYES

&&

.FIRE WEATHER...WINDS HAVE STAYED UP TONIGHT ACROSS MANY AREAS OF
EASTERN IDAHO. RH VALUES HAVE NOT RECOVERED MUCH AT ALL ESPECIALLY
AT MID-SLOPE AND HIGHER AS WELL. TRACKING A BOUNDARY MOVING NORTHEAST
ACROSS AREA WHICH AS OF 9Z WAS ALONG A LINE FROM INL TO KPIH TO JUST
EAST OF MALTA. THAT HAS BEEN CREATING ERRATIC WIND GUSTS UP TO 30
MPH FOR A SHORT TIME BUT SHOULD BE NOT AFFECTING ANYONE BY 12Z.  FOR
THE REST OF TODAY RELATIVE HUMIDITIES WILL REMAIN LOW ALTHOUGH WE
SHOULD A SLIGHTLY COOLER DAY TEMPERATURE WISE. COMBINE THIS WITH
GUSTY WINDS AGAIN TODAY LEADS TO FIRE WEATHER CONCERNS OVER ALL OF
EASTERN IDAHO. FIRE WEATHER WATCH FOR ZONES 405/406/407/412/413 FOR
THIS AFTERNOON HAS BEEN UPGRADED TO RED FLAG WARNING. ZONES
409/410/411 WILL NEED TO BE WATCHED FOR ISSUANCE IF HUMIDITY/WIND
GUST COMBINATION IS MEET. THINGS SHOULD QUIET DOWN A LITTLE TONIGHT
BUT WITH SOME WIND...HUMIDITIES SHOULD SEE POOR RECOVERY ONCE AGAIN
ESPECIALLY AT MID-SLOPE.  THINGS ARE LEANING TOWARD ANOTHER BREEZY
DAY FOR FRIDAY AND FIRE WEATHER CONCERNS AREA WIDE. DAY SHIFT WILL
NEED TO LOOK AT THE POSSIBILITY OF FIRE WEATHER WATCH/RED FLAG
WARNING FOR THAT PERIOD. FOR THE WEEKEND AND BEYOND...RIDGE REBUILDS
BACK INTO EASTERN IDAHO...KEEPING US HOT AND DRY AND POSSIBLY BRING
A RETURN OF SOME MOISTURE FOR THUNDERSTORM POSSIBILITIES. KEYES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON MDT TODAY THROUGH 9 PM MDT THIS
EVENING FOR IDZ405-406-407-412-413.

&&
Hazardous weather outlook, Jul 18, 4:01 AM MDT, 23 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
401 AM MDT WED JUL 18 2007

IDZ017>025-031-032-191015-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
401 AM MDT WED JUL 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...PRIMARILY
OVER MOUNTAINOUS TERRAIN IN THE CENTRAL IDAHO MOUNTAINS AND ALONG
THE IDAHO MONTANA AND IDAHO WYOMING BORDERS. THE MAIN CONCERN IS
GUSTY OUTFLOW WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 3:45 PM MDTFire Weather WatchPIHBannock, Bear Lake, Bonneville, Caribou, Franklin, Oneida and 1 more11 hr

Nearby

Red Flag Warnings in Idaho, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.